Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 306, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 7, 2008, 4:55 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 4:55 PM EDT (20:55 UTC)
- Expired
- Aug 7, 2008, 5:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:35 PM EDT | TSTM WND DMG | Knightsville, SC | SEVERAL TREES AND POWERLINES DOWN ALONG BUTTERNUT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1395 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 072055
SVRCHS
SCC029-035-072145-
/O.NEW.KCHS.SV.W.0306.080807T2055Z-080807T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 545 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROUND O...OR ABOUT OVER WALTERBORO...MOVING NORTHEAST AT 27 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ROUND O...
COTTAGEVILLE...
CANADYS...
GIVHANS...REEVESVILLE...
SAINT GEORGE...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
IN ADDITION TO THE SEVERE THUNDERSTORM...A LARGE GUST FRONT WILL
ALSO PUSH THROUGH THE WARNED AREA WHICH MAY CAUSE WINDS IN EXCESS OF
60 MPH AND STRAIGHT LINE WIND DAMAGE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3318 8079 3333 8050 3294 8014 3285 8034
3286 8039 3282 8040 3275 8055
TIME...MOT...LOC 2054Z 216DEG 23KT 3293 8056
$$1 follow-up statement
000
WWUS52 KCHS 072128
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT THU AUG 7 2008
SCC029-035-072145-
/O.CON.KCHS.SV.W.0306.000000T0000Z-080807T2145Z/
DORCHESTER SC-COLLETON SC-
527 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL COLLETON AND DORCHESTER COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORMAN LANDING TO 6 MILES
SOUTH OF CLUBHOUSE CROSSROADS...OR ALONG A LINE EXTENDING FROM 14
MILES SOUTHEAST OF SAINT GEORGE TO 16 MILES SOUTHWEST OF
SUMMERVILLE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COTTAGEVILLE...DORCHESTER...GIVHANS...HARLEYVILLE...KNIGHTSVILLE...
REEVESVILLE...RIDGEVILLE AND SAINT GEORGE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3324 8069 3333 8050 3295 8015 3286 8033
3285 8038 3286 8039 3282 8041 3279 8045
3280 8046
TIME...MOT...LOC 2127Z 228DEG 22KT 3304 8041 3283 8031
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:43 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 7, 3:43 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT THU AUG 7 2008
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND MOVE
THROUGH THE REGION FRIDAY AND FRIDAY NIGHT. THE FRONT WILL
DISSIPATE JUST SOUTH OF THE AREA OVER THE WEEKEND. ATLANTIC HIGH
PRESSURE WILL BUILD ACROSS THE REGION THROUGH EARLY NEXT
WEEK...BEFORE THE NEXT STORM SYSTEM IMPACTS THE AREA BY THE MIDDLE
OF THE WEEK. HIGH PRESSURE WILL THEN BUILD BACK INTO THE AREA FOR
THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CURRENTLY AT THE SURFACE...A COLD FRONT EXTENDS FROM SOUTHEASTERN
VIRGINIA INTO CENTRAL NORTH CAROLINA WEST-SOUTHWESTWARD THROUGH
UPSTATE SOUTH CAROLINA AND INTO NORTHERN GEORGIA/ALABAMA. VISIBLE
SATELLITE IMAGERY SHOWS PARTLY TO MOSTLY CLOUDY SKIES IN PLACE
ACROSS THE REGION...WITH RADAR IMAGERY EVEN SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST GEORGIA ZONES WORKING
THERE WAY INTO SOUTHERN SOUTH CAROLINA ZONES. MAIN NEAR TERM CONCERN
FOR TONIGHT REVOLVES AROUND SEVERE WEATHER POTENTIAL THIS EVENING.
TONIGHT THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE WILL PUSH
EAST-SOUTHEASTWARD AND INTO THE FORECAST AREA. AT THE SAME TIME
UPPER LEVEL DYNAMICS WILL BECOME INCREASINGLY FAVORABLE AS THE AREA
BEGINS TO FEEL THE INFLUENCE OF A 100+ KT H25 JET. THE COMBINATION
OF STRONG DYNAMIC FORCING...RESIDUAL BOUNDARIES LEFT OVER FROM
AFTERNOON CONVECTION...AND THE APPROACHING COLD FRONT SHOULD BE
ENOUGH TO SPARK ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS
EVENING. EXPECT THE MAIN SEVERE WEATHER THREAT THIS EVENING TO BE
ACROSS NORTHERN ZONES WHERE BETTER FORCING WILL BE PRESENT AND WHERE
THE ATMOSPHERE HAS YET TO BE WORKED OVER FROM EARLIER CONVECTION.
GIVEN THE FAVORABLE SET UP FOR SEVERE WEATHER HAVE OPTED TO INCLUDE
MENTION OF DAMAGING WINDS AND LARGE HAIL IN THE FORECAST THIS
EVENING. SHOULD SEE A LULL IN ACTIVITY AFTER MIDNIGHT AS SHORTWAVE
TROUGH PUSHES OFFSHORE...BUT WITH FRONTAL BOUNDARY AND DEEP LAYER
MOISTURE IN PLACE...WILL NEED TO KEEP CHANCE POPS IN THE FORECAST
THROUGH DAYBREAK FRIDAY. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT
IN THE LOW TO MID 70S.
&&
.SHORT TERM /6 AM FRIDAY THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHWARD THROUGH THE
FORECAST AREA FRIDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH
WILL MOVE THROUGH THE REGION FROM LATE MORNING INTO EARLY AFTERNOON.
THE AREA WILL REMAIN IN THE RIGHT REAR QUAD OF A 100+ KT H25 JET.
THE BIG QUESTION REVOLVES AROUND HOW MUCH INSTABILITY WILL BE
PRESENT. EXPECT QUITE A BIT OF DEBRIS CLOUD COVER TO BE IN PLACE
ACROSS THE AREA FRIDAY MORNING...AND THIS SHOULD KEEP ANY SEVERE
WEATHER THREAT CONFINED TO SOUTHEAST GEORGIA WHERE THE SUNSHINE WILL
HAVE A BIT MORE TIME TO ERODE THE CLOUD COVER BEFORE THE COLD FRONT
MOVES THROUGH. WILL CONTINUE TO CARRY HIGH END CHANCE/LOW END LIKELY
POPS ACROSS THE ENTIRE FORECAST AREA...WITH BEST CHANCES IN THE
MORNING ACROSS NORTHERN ZONES AND IN THE AFTERNOON HOURS ACROSS
SOUTHERN ZONES. MAX TEMPERATURES ARE EXPECTED TO TOP OUT IN THE
UPPER 80S TO AROUND 90 DEGREES.
&&
.LONG TERM /FRIDAY THROUGH THURSDAY/...
THE SURFACE COLD FRONT WILL PUSH SOUTH OF THE REGION FRIDAY
NIGHT...THEN WILL STALL AND MEANDER CLOSE TO SOUTHERN COUNTIES
THROUGH EARLY NEXT WEEK. THIS SCENARIO WILL ENSURE SLIGHTLY COOLER
TEMPERATURES...ALTHOUGH STILL CLOSE TO NORMAL FOR THIS TIME OF
YEAR...ACCOMPANIED BY UNSEASONABLY LOW DEWPOINTS...IN THE 60S AT
MANY LOCATIONS.
DESPITE A DRIER AIRMASS...THE PRESENCE OF THE LONGWAVE UPPER TROUGH
AND SEA BREEZE CONVERGENCE MAY SUPPORT ISOLATED DIURNAL
THUNDERSTORMS. THUS...CONTINUED SLIGHT CHANCE POPS SATURDAY
AFTERNOON/EVENING AND AGAIN MONDAY AFTERNOON/EVENING. HOWEVER...
MAINTAINED POPS BELOW 15 PERCENT SUNDAY AFTERNOON/EVENING...AS MODEL
SOUNDINGS APPEAR DRIEST THAT DAY...BUT A COUPLE OF DIURNAL SEA
BREEZE THUNDERSTORMS COULD STILL DEVELOP.
TUESDAY...MEDIUM RANGE GUIDANCE SUGGESTS THAT LOW PRESSURE WILL
DEVELOP WITHIN THE BAROCLINIC ZONE WEST OF THE REGION...PULLING THE
SURFACE BOUNDARY NORTH IN THE THE REGION. THEN...THE LOW PRESSURE
MAY TRACK OVER OR CLOSE TO THE REGION WEDNESDAY. THUS...SOMEWHAT
HIGHER POPS ARE JUSTIFIED TUESDAY/WEDNESDAY. DUE TO UNCERTAINTY
REGARDING THIS SCENARIO...CAPPED POPS AT CHANCE...BUT HIGHER POPS
MAY EVENTUALLY BE REQUIRED.
AS THE LOW EXITS THE COAST BY THURSDAY...THE SURFACE BOUNDARY SHOULD
PUSH BACK TOWARD THE SOUTH AS A COLD FRONT...AND GREAT LAKES HIGH
PRESSURE MAY EXPAND SOUTH WITH ANOTHER SHOT OF SOMEWHAT COOLER/DRIER
CONDITIONS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COMPLICATED SET OF TAFS THIS AFTERNOON WITH SEVERAL WAVES OF
CONVECTION POSSIBLE OVER THE NEXT 24 HOURS. AFTERNOON HEATING
QUICKLY DESTABILIZING THE ATMOSPHERE ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. EXPECT PULSE THUNDERSTORMS TO CONTINUE TO PROPAGATE OFF
TO THE NORTHEAST THROUGH THE REMAINDER OF THE AFTERNOON...AND HAVE
INCLUDED A TEMPO GROUP FOR TSRA AT THE SAV TERMINAL FROM 19Z TO
23Z. PULSE CONVECTION APPEARS LESS LIKELY AT THE CHARLESTON
TERMINAL AT LEAST THROUGH LATE AFTERNOON...SO HAVE HELD OFF ON
MENTION OF VCTS THROUGH 22Z.
AT THE SAV TERMINAL...EXPECT THAT INITIAL CONVECTION WILL END
QUICKLY THIS EVENING...WITH THE POTENTIAL FOR ADDITIONAL
DEVELOPMENT AS A COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVE INTO THE REGION LATER THIS EVENING. BEST FORCING WILL REMAIN
NORTH OF THE TERMINAL...SO HAVE INCLUDED MENTION OF CB ALONG WITH
VCSH FROM 02Z THROUGH 08Z AND LEFT TSRA MENTION OUT OF THE TAF FOR
NOW.
AT THE CHS TERMINAL...BETTER DYNAMIC FORCING AND AN ATMOSPHERE
WHICH IS EXPECTED TO BE LESS WORKED OVER FROM AFTERNOON CONVECTION
WILL LIKELY LEAD TO A BETTER CHANCE OF THUNDERSTORM DEVELOPMENT
THIS EVENING AS THE COLD FRONT AND STRONG UPPER LEVEL DISTURBANCE
MOVES INTO THE AREA. HAVE THEREFORE INCLUDED A TEMPO GROUP FOR
TSRA FROM 00Z THROUGH 04Z. THUNDERSTORM THREAT SHOULD DIMINISH
AFTER 04Z...BUT GIVEN AMOUNT OF UPPER LEVEL FORCING WILL CONTINUE
TO MENTION CB THROUGH 08Z.
EXPECT A BREAK IN ANY SHOWER AND THUNDERSTORM ACTIVITY FROM AROUND
08Z THROUGH 12Z AT THE CHS TERMINAL AND FROM 08Z THROUGH 16Z AT
THE SAV TERMINAL. AFTER THESE TIMES...MAY SEE ADDITIONAL
SHOWER/THUNDERSTORM DEVELOPMENT AS ANOTHER SHORTWAVE TROUGH AND
INCREASING DIVERGENCE ALOFT BEGIN TO INFLUENCE THE REGION...WITH
THE BEST CHANCE FOR SEEING TSRA AT THE SAV TERMINAL.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE IN
CONVECTION FRIDAY AFTERNOON AT THE SAV TERMINAL. OTHERWISE VFR
CONDITIONS WILL PREVAIL THROUGH TUESDAY OUTSIDE OF ANY
AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
A COLD FRONT WILL APPROACH THE WATERS FROM THE NORTHWEST
TONIGHT...THEN SETTLE SOUTHWARD THROUGH THE AREA ON FRIDAY. EXPECT
A BIT OF A SURGE THIS EVENING IN ADVANCE OF THE APPROACHING COLD
FRONT...BUT STILL ANTICIPATE WINDS AND SEAS REMAINING BELOW SMALL
CRAFT ADVISORY LEVELS TONIGHT AND FRIDAY.
IN THE WAKE OF COLD FROPA FRIDAY NIGHT...EXPECT CHANGEABLE WIND
DIRECTION THROUGH EARLY NEXT WEEK...WITH SOME CONTRIBUTION FROM THE
SEA BREEZE DURING EACH AFTERNOON/EARLY EVENING AND FROM THE LAND
BREEZE LATE NIGHT/EARLY MORNING. FRIDAY NIGHT THROUGH MONDAY...THE
WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS.
TUESDAY...AS LOW PRESSURE DEVELOPS INLAND AND A WARM FRONT LIFTS
INTO THE WATERS...S/SW WINDS MAY INCREASE...AND SEAS MAY BEGIN TO
BUILD. SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP FOR A PERIOD
AROUND MIDWEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-049-
050.
MARINE...NONE.
&&
JRJ/SPRHazardous weather outlook, Aug 7, 4:15 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU AUG 7 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-081000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 415 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL EXPECTED TO BE THE MAIN WEATHER HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ043>045-049-050-081000- INLAND COLLETON-DORCHESTER-BERKELEY-COASTAL COLLETON-CHARLESTON- 415 PM EDT THU AUG 7 2008 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SEVERE THUNDERSTORMS...THUNDERSTORMS WILL BECOME MORE NUMEROUS FROM LATE THIS AFTERNOON THROUGH THIS EVENING. THE RISK FOR SOME STORMS TO BECOME SEVERE WILL INCREASE THROUGH THE LATE AFTERNOON AND PEAK DURING THE EARLY EVENING. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN WEATHER HAZARDS. CONDITIONS WILL ALSO FAVOR EXCESSIVE CLOUD TO GROUND LIGHTNING WITH ANY STORMS THAT DEVELOP...AS WELL AS TORRENTIAL...POSSIBLY EXCESSIVE RAINFALL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WWW.WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA FRIDAY...CONTINUING INTO THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. INTENSE LIGHTNING AND TORRENTIAL RAINFALL ARE ANTICIPATED WITH ALL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 415 PM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE COASTAL WATERS LATE THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE WITH WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL WATERS FRIDAY AND FRIDAY EVENING. A FEW SEVERE STORMS MAY DEVELOP AND PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS...LARGE HAIL...AND FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 7, 4:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG RICEBORO 31.74N 81.43W
08/07/2008 LIBERTY GA TRAINED SPOTTER
SEVERAL TREES REPORTED DOWN NEAR INTERSECTION US 17 AND
E.B. COOPER HIGHWAY.
&&
JHPLocal storm report, Aug 7, 4:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG SHELLMAN BLUFF 31.57N 81.32W
08/07/2008 MCINTOSH GA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES REPORTED DOWN BY WARNING
POINT. TIME ESTIMATED BY RADAR.
&&
JHPLocal storm report, Aug 7, 4:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST BEAUFORT 32.44N 80.68W
08/07/2008 M69 MPH BEAUFORT SC ASOS
MEASURED WIND GUST OF 69 MPH AT MARINE CORP AIR STATION
IN BEAUFORT.
&&
MTELocal storm report, Aug 7, 4:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST BEAUFORT 32.44N 80.68W
08/07/2008 M59.00 MPH BEAUFORT SC ASOS
WIND GUST TO 59 MPH AT MARINE CORP AIR STATION. WIND
GUSTED TO OVER 58 MPH FROM 414 PM TO 430 PM.
&&
MTELocal storm report, Aug 7, 4:45 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
LARGE TREE FELL ON CAR AT CAR DEALERSHIP OFF HIGHWAY 21.
TOP OF THE CAR WAS CRUSHED.
0410 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
ON HIGHWAY 21 GLASS WAS BLOWN OUT OF MCDONALDS SIGN.
0415 PM BLIZZARD BURTON 32.44N 80.72W
08/07/2008 BEAUFORT SC EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
HIGHWAY 280.
0415 PM TSTM WND DMG BEAUFORT 32.44N 80.68W
08/07/2008 BEAUFORT SC PUBLIC
TREE FELL ON POWERLINES.
&&
JHPLocal storm report, Aug 7, 4:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG BURTON 32.44N 80.72W
08/07/2008 BEAUFORT SC EMERGENCY MNGR
TREE REPORTED DOWN AT THE INTERSECTION OF HIGHWAY 21 AND
HIGHWAY 280.
&&
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:02 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 58 min |
| Aug 7, 2:48 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 42 min |
| Aug 7, 3:23 PM EDT | Special Marine Warning | CHS | 112 min | |
| Aug 7, 3:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 59 min |
| Aug 7, 3:32 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 43 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 61 min |
| Aug 7, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 56 min |
| Aug 7, 4:44 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 5:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 7, 5:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 78 min |
| Aug 7, 5:34 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 86 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.